Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 151, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Aug 15, 2012, 5:57 PM CDT for Koochiching County, Saint Louis County, Minnesota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2012, 5:57 PM CDT (22:57 UTC)
- Expired
- Aug 15, 2012, 6:26 PM CDT
- In force
- 29 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Koochiching County, MN, Saint Louis County, MN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 15, 3:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 11.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395
WUUS53 KDLH 152257
SVRDLH
MNC071-137-152345-
/O.NEW.KDLH.SV.W.0151.120815T2257Z-120815T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
557 PM CDT WED AUG 15 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KOOCHICHING COUNTY IN NORTH CENTRAL MINNESOTA...
NORTHWESTERN ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...
* UNTIL 645 PM CDT
* AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ERICKSBURG...OR 10 MILES SOUTHEAST OF INTERNATIONAL FALLS...AND
MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KABETOGAMA AROUND 610 PM CDT.
KABETOGAMA LAKE AND RAINY LAKE AROUND 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4862 9316 4863 9307 4860 9305 4861 9293
4857 9289 4855 9279 4855 9266 4850 9261
4846 9271 4844 9260 4824 9257 4837 9357
4854 9361 4855 9348 4859 9348 4862 9341
4865 9322
TIME...MOT...LOC 2257Z 265DEG 29KT 4851 9318
WIND...HAIL 60MPH 1.00IN
$$
GROCHOCINSKI1 follow-up statement
986
WWUS53 KDLH 152326
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
626 PM CDT WED AUG 15 2012
MNC071-137-152337-
/O.CAN.KDLH.SV.W.0151.000000T0000Z-120815T2345Z/
KOOCHICHING MN-ST. LOUIS MN-
626 PM CDT WED AUG 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. LOUIS AND
NORTHEASTERN KOOCHICHING COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4862 9316 4863 9307 4860 9305 4861 9293
4857 9289 4855 9279 4855 9266 4850 9261
4846 9271 4844 9260 4824 9257 4837 9357
4854 9361 4855 9348 4859 9348 4862 9341
4865 9322
TIME...MOT...LOC 2327Z 265DEG 29KT 4852 9281
$$
GROCHOCINSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:07 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 15, 3:07 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 307 PM CDT WED AUG 15 2012 .SHORT TERM...[NOW - THURSDAY NIGHT] AT 20Z...THERE WAS A POTENT SHORTWAVE IN EASTERN MONTANA AND WESTERN NORTH DAKOTA APPROACHING THE NORTHERN PLAINS...AND AN ASSOCIATED MID/UPPER LEVEL TROUGH EXTENDING INTO CENTRAL CANADA. AN ASSOCIATED SURFACE LOW WAS IN SOUTHEASTERN MANITOBA. A 70 TO 80 KNOT JET WAS ROUNDING THE BASE OF THE MID/UPPER LEVEL TROUGH. A STRONG COLD FRONT IN ASSOCIATION WITH THE SURFACE LOW STRETCHED FROM SOUTHEASTERN MANITOBA...THROUGH NORTHWESTERN MINNESOTA...AND THROUGH EASTERN SOUTH DAKOTA. THE FA HAD SLIGHTLY GUSTY SOUTHERLY WINDS. TEMPERATURES WERE IN THE MID TO UPPER 70S. DEW POINT TEMPERATURES WERE STILL IN THE 50S ACROSS MUCH OF THE EASTERN FA...BUT THEY WERE CLIMBING INTO THE LOW TO MID 60S ACROSS THE WESTERN FA WITH THE INFLUX OF MOISTURE AHEAD OF THE APPROACHING COLD FRONT. THERE WERE SHOWERS AND SOME STORMS STRETCHING FROM SOUTHWESTERN ONTARIO...THROUGH NORTHWESTERN MINNESOTA...AND INTO EAST CENTRAL NORTH DAKOTA. THROUGH THIS EVENING...THE COLD FRONT IN WESTERN MINNESOTA IS EXPECTED TO SWEEP ACROSS THE NORTHLAND LATE THIS AFTERNOON AND THIS EVENING...AND ITS PASSAGE WILL LIKELY MEAN SHOWERS AND THUNDERSTORMS FOR MUCH OF THE FA. THE MODELS CONTINUE TO BE IN REASONABLE AGREEMENT WITH TIMING AND PCPN. THE INFLUX OF WARM SOUTHERLY FLOW AHEAD OF THE FRONT...COUPLED WITH THE EXPECTED SHEAR AND CAPE...COULD RESULT IN SOME SEVERE THUNDERSTORMS. CONTINUE TO THINK THAT MORE DISCREET SHOWERS AND STORMS IN WESTERN MINNESOTA THIS AFTERNOON WILL BEGIN TO MOVE INTO NORTHEASTERN MINNESOTA LATE THIS AFTERNOON AND TAKE ON A MORE LINEAR STRUCTURE. THIS IS BACKED UP BY RECENT RUNS OF THE WRF AND HRRR MODELS. THIS WOULD SUGGEST THAT DAMAGING WINDS ARE THE GREATEST THREAT FOR THE STORMS TONIGHT...AND THAT IS IN AGREEMENT WITH THE SLIGHT RISK OF SEVERE WEATHER CURRENTLY OUT FROM THE STORM PREDICTION CENTER AND ITS EMPHASIS ON DAMAGING WINDS. LARGE HAIL AND BRIEF DOWNPOURS OF RAIN ARE BOTH CERTAINLY POSSIBLE TOO. MIXED LAYER CAPE VALUES OF 1000 TO 2000 J/KG...DEEP LAYER SHEAR OF 30 TO 50 KNOTS...AND PRECIPITABLE WATER VALUES OF AROUND 1.5 INCHES ARE EXPECTED THIS AFTERNOON WHEN THE COLD FRONT MOVES INTO THE WESTERN FA. SINCE THIS COLD FRONT WILL BE MOVING FAIRLY QUICKLY...HEAVY RAIN IS NOT TOO MUCH OF AN ISSUE DUE TO LACK OF THUNDERSTORMS RESIDENCE TIME OR TRAINING. HOWEVER...THERE COULD CERTAINLY BE BRIEF DOWNPOURS WITH THE RAIN. MUCH OF THE FA HAS BEEN GIVEN ABOUT A QUARTER TO HALF INCH OF RAIN FOR THE FORECAST THROUGH THIS EVENING. LATE TONIGHT...MUCH COOLER AIR WILL SWOOP INTO THE NORTHLAND LATE TONIGHT IN THE WAKE OF THE FRONT. ANY REMAINING PCPN SHOULD TRANSITION TO SHOWERS...BUT THERE MAY BE SOME LINGERING THUNDER ACROSS THE FAR EASTERN FA. THURSDAY...IT LOOKS LIKE A SOMEWHAT DREARY SUMMER DAY ACROSS THE NORTHLAND. PARTLY TO MOSTLY CLOUDY SKIES...GUSTY NORTHWEST WINDS...AND MUCH COOLER TEMPERATURES ARE EXPECTED IN THE WAKE OF THE FRONT. MODEL SOUNDINGS SUGGEST WIND GUSTS OF 20 TO 30 MPH AT TIMES. SHOWERS ARE POSSIBLE ACROSS NORTHERN MINNESOTA. THERE MAY BE SOME LATE DAY SUNSHINE ACROSS THE WESTERN FA. THURSDAY NIGHT...THE CLOUDS SHOULD GRADUALLY CLEAR AND THE WINDS RELAX AS HIGH PRESSURE MOVES INTO THE NORTH CENTRAL US. .LONG TERM...[FRIDAY - TUESDAY] PATTERN CHANGE TO A STRONGER UPPER LEVEL TROF ANCHORED OVER THE CENTRAL GREAT LAKES THIS WEEKEND AND EARLY NEXT WEEK WILL LEAVE THE DULUTH CWA UNDERNEATH COOL NW FLOW ALOFT AND WHAT WILL PROBABLY FEEL LIKE EARLY FALL WEATHER AT TIMES. AS IS COMMON IN PREVAILING NW FLOW ALOFT..A SERIES OF WEAK BUT AMPLIFYING DISTURBANCES WILL DIVE SOUTHEASTWARD ACROSS OUR AREA INTO THE MAIN TROF AXIS DURING THE SAT-MON TIME FRAME. RELATIVELY COOL TEMPS ALOFT AND STEEP LOW-MID LEVEL LAPSE RATES WITH ANY DAYTIME SUN SHOULD RESULT IN ISOLATED/SCATTERED SHOWERS AND PERHAPS A FEW T-STORMS EACH DAY FRIDAY THRU SUNDAY. MODELS TYPICALLY HAVE A HARD TIME RESOLVING INDIVIDUAL DISTURBANCES IN THIS FLOW REGIME BEYOND 48-60 HOURS..AND THIS SEEMS TO BE THE CASE THRU MONDAY AS THE WAVE THAT SEEMS BEST RESOLVED RIGHT NOW TIMING/PLACEMENT WISE IS ON FRIDAY. EARLY NEXT WEEK LOOKS FAIRLY TRANQUIL WITH A SLOW WARMING TREND OF A FEW DEGREES EACH DAY AS GREAT LAKES TROF SLOWLY DE-AMPLIFIES AND FLOW ALOFT BECOMES MORE WESTERLY. THIS SHOULD EVENTUALLY ALLOW MOISTURE TO SLOWLY INCREASE BY THE END OF THE 7 DAY FORECAST PERIOD..WITH AT LEAST SMALL CHANCES FOR SHOWERS/TSTORMS RETURNING FROM WED/THUR. && .AVIATION...18Z TAFS THERE ARE FEW SUBSTANTIAL CHANGES TO THE TIMING AND REASONING FROM THE PREVIOUS TAF ISSUANCE. SCATTERED-BROKEN MID LEVEL ALTOCUMULUS DECK WILL CONTINUE TO MIGRATE NORTHEAST ACROSS MOST TAF SITES THIS AFTERNOON AS WARM FRONT FROM KBRD-KHYR CONTINUES TO PUSH NORTHWARD. SCATTERED 030-040 CUMULUS ALSO EXPECTED TO DEVELOP 18-21Z AT ALL TAF SITES. STRONG COLD FRONT OVER THE EASTERN DAKOTAS WILL PUSH EASTWARD ACROSS ALL TAF SITES THIS EVENING/OVERNIGHT WITH A 2-4 HOUR PERIOD OF THUNDERSTORMS. SOME STRONG WIND GUSTS AND HAIL ARE POSSIBLE WITH THUNDERSTORMS THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST LATE EVENING AND OVERNIGHT BEHIND THE FRONT..WITH BROKEN MVRF CEILINGS LIKELY PERSISTING ALONG/NORTH OF HIGHWAY 2 CORRIDOR THRU 12Z THURSDAY MORNING. && .POINT TEMPS/POPS... DLH 54 63 45 70 / 70 10 0 30 INL 51 61 41 69 / 70 30 10 30 BRD 54 66 45 71 / 70 10 0 10 HYR 57 68 44 70 / 60 10 0 20 ASX 59 68 47 69 / 60 10 10 30 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...GROCHOCINSKI LONG TERM....MILLER AVIATION...MILLER
Hazardous weather outlook, Aug 15, 3:39 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 339 PM CDT WED AUG 15 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-161200- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 339 PM CDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NORTHEASTERN MINNESOTA AND MUCH OF NORTHWESTERN WISCONSIN THROUGH 11 PM. READ BELOW FOR DETAILS AS TO WHY. THUNDERSTORMS ARE EXPECTED TO DEVELOP MID TO LATE THIS AFTERNOON OVER WESTERN AND NORTHWEST MINNESOTA ALONG A STRONG COLD FRONT APPROACHING THE NORTHLAND. THUNDERSTORMS ARE EXPECTED TO SPREAD INTO AREAS FROM INTERNATIONAL FALLS...SOUTHWARD TO WALKER AND PINE RIVER BETWEEN 3 AND 6 PM...AND THEN CONTINUE TO MOVE EASTWARD THIS EVENING AND OVERNIGHT. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. SOME LARGE HAIL IS ALSO POSSIBLE...ALONG WITH LOCALLY HEAVY RAINFALL. THE GREATEST RISK OF ORGANIZED AND MORE WIDESPREAD SEVERE STORMS IS EXPECTED TO THE WEST OF A LINE ROUGHLY FROM ELY... TO DULUTH... TO HINCKLEY BEFORE 9-10 PM. THUNDERSTORMS ARE EXPECTED TO GRADUALLY WEAKEN LATE THIS EVENING AND OVERNIGHT...EAST OF DULUTH AND THE INTERSTATE 35 CORRIDOR AS INSTABILITY DIMINISHES...BUT ISOLATED DAMAGING WIND GUSTS WILL REMAIN A POSSIBILITY ACROSS NORTHWEST WISCONSIN AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...AND SATURDAY THROUGH SUNDAY NIGHT ACROSS PARTS OF THE NORTHLAND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LSZ121-140>148-161200- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 339 PM CDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR THROUGH 11 PM. READ BELOW FOR DETAILS AS TO WHY. THUNDERSTORMS WILL LIKELY AFFECT THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR FROM EARLY THIS EVENING AND INTO TONIGHT DUE TO A COLD FRONT PASSAGE. SOME THUNDERSTORMS COULD BE SEVERE. THE MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL...BUT BRIEF DOWNPOURS OF RAIN ARE ALSO POSSIBLE. THE GREATEST THREAT IS EXPECTED TO BE BETWEEN 7 PM AND MIDNIGHT THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY MAY BE NEEDED THURSDAY DUE TO STRONG NORTHWESTERLY WINDS AND THE RESULTING WAVES IN THE WAKE OF THE COLD FRONT. GROCHOCINSKI MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 15, 4:56 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
456 PM CDT WED AUG 15 2012
MNZ025-152215-
NORTH CASS-
456 PM CDT WED AUG 15 2012
...STRONG TO SEVERE THUNDERSTORMS MOVING TOWARD CASS LAKE AND WALKER
AREAS...
AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 18 MILES WEST OF WILKINSON...MOVING EAST AT 35
MPH. IF THIS STORM MAINTAINS ITS CURRENT STRENGTH AND MOVEMENT... IT
WILL MOVE INTO THE CASS LAKE... WALKER... LEECH LAKE AND LAKE
WINNIBIGOSHISH AREAS BETWEEN 500 AND 530 PM CDT WITH THE POTENTIAL
FOR LARGE HAIL AND DAMAGING WINDS.
REMAIN ALERT FOR ADDITIONAL WEATHER INFORMATION AND POSSIBLE
WARNINGS WITH THIS STORM.
LAT...LON 4741 9467 4742 9444 4744 9443 4739 9431
4711 9446 4713 9467 4740 9468
MILLERSpecial weather statement, Aug 15, 5:07 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
507 PM CDT WED AUG 15 2012
MNZ010-152230-
KOOCHICHING-
507 PM CDT WED AUG 15 2012
...STRONG THUNDERSTORM WITH SMALL HAIL IN NORTHERN KOOCHICHING
COUNTY...
AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF LOMAN...MOVING EAST AT 35 MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE
DOWNPOURS...
* THE THUNDERSTORM WILL BE NEAR...
LOMAN AND INDUS BY 515 PM...
PELLAND BY 530 PM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4862 9381 4858 9379 4853 9379 4854 9358
4840 9354 4838 9402 4855 9415 4864 9386
4864 9384
GROCHOCINSKISpecial weather statement, Aug 15, 5:23 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
523 PM CDT WED AUG 15 2012
MNZ010-152245-
KOOCHICHING-
523 PM CDT WED AUG 15 2012
...STORM DEVELOPING IN NORTHERN KOOCHICHING COUNTY...
AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF GRAND FALLS...MOVING
NORTHEAST AT 50 MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
RURAL KOOCHICHING COUNTY AT 540 PM
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4833 9344 4785 9442 4785 9443 4814 9443
4857 9395
SENGENBERGERSpecial weather statement, Aug 15, 5:24 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
524 PM CDT WED AUG 15 2012
MNZ018-025-026-152245-
NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
524 PM CDT WED AUG 15 2012
...STRONG STORM IN FAR WESTERN ITASCA COUNTY...
AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DIXON LAKE...MOVING EAST AT 30 MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
MODERATE DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
LAKE WINNIBIGOSHISH... SQUAW LAKE...
SAND LAKE... OSLUND... MAX...
INGER... CUT FOOT SIOUX LAKE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4742 9447 4742 9443 4763 9443 4770 9396
4743 9391 4739 9447
SENGENBERGERSpecial weather statement, Aug 15, 5:48 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 548 PM CDT WED AUG 15 2012 MNZ010-018-025-026-152315- KOOCHICHING-NORTH CASS-NORTH ITASCA-SOUTH ITASCA- 548 PM CDT WED AUG 15 2012 ...STRONG STORM IN ITASCA COUNTY... AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF SQUAW LAKE...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS... LOCATIONS IMPACTED INCLUDE... INGER... OSLUND... MAX... BOWSTRING LAKE... SAND LAKE... WIRT... SPRING LAKE... JESSIE LAKE... BOWSTRING... MARCELL... BIGFORK... TALMOON... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4789 9371 4757 9353 4741 9430 4763 9442 SENGENBERGER
Special weather statement, Aug 15, 5:51 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
551 PM CDT WED AUG 15 2012
MNZ018-025-026-152315-
NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
551 PM CDT WED AUG 15 2012
...STRONG STORMS IN NORTHERN CASS COUNTY...
AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF LEECH LAKE...MOVING EAST AT 35
MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
MODERATE DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
PORTAGE LAKE... BREVIK... SUGAR LAKE...
FEDERAL DAM... BOY LAKE... SIX MILE LAKE...
LAKE WINNIBIGOSHISH... BOY RIVER...
BENA... MUD LAKE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4711 9467 4740 9468 4741 9467 4742 9444
4747 9442 4752 9393 4707 9379 4701 9468
4710 9468
SENGENBERGERThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 4:18 PM CDT | Special Weather Statement | DLH | Itasca | 12 min |
| Aug 15, 4:46 PM CDT | Special Weather Statement | DLH | Koochiching | 14 min |
| Aug 15, 4:56 PM CDT | Special Weather Statement | DLH | Hubbard | 19 min |
| Aug 15, 5:07 PM CDT | Special Weather Statement | DLH | Koochiching | 23 min |
| Aug 15, 5:14 PM CDT | Severe Thunderstorm Warning | DLH | Itasca, Koochiching | 22 min |
| Aug 15, 5:15 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 30 min |
| Aug 15, 5:19 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 41 min |
| Aug 15, 5:23 PM CDT | Special Weather Statement | DLH | Koochiching | 22 min |
| Aug 15, 5:24 PM CDT | Special Weather Statement | DLH | Itasca | 21 min |
| Aug 15, 5:48 PM CDT | Special Weather Statement | DLH | Itasca | 27 min |
| Aug 15, 5:51 PM CDT | Special Weather Statement | DLH | Cass | 24 min |
| Aug 15, 6:28 PM CDT | Special Weather Statement | DLH | 17 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.